An ordinal selection of stable sets in the sense of Hillas

A.J. Vermeulen*, M.J.M. Jansen

*Corresponding author for this work

Research output: Contribution to journalArticleAcademicpeer-review

1 Citation (Web of Science)
267 Downloads (Pure)


In this paper, it is shown in an example that the original definition of stable sets in Hillas [Econometrica 58 (1990) 1365-1391] does not satisfy (an even slightly weakenened version of) the invariance condition proposed in Mertens [Ordinality in noncooperative games, Core Discussion Paper 8728, CORE Louvain de la Neuve, Belgium, 1987]. However, it is also shown that the basic stability condition of Hillas underlying his definition of stable sets does admit a selection that is invariant in the strong sense, and even ordinal.
Original languageEnglish
Pages (from-to)161-167
JournalJournal of Mathematical Economics
Issue number36
Publication statusPublished - 1 Jan 2001

Cite this